# SDR 2015FA0000605

- Difficulty date: October 16, 2015
- Submitted: November 20, 2015
- Operation: General aviation
- Aircraft: N1541F
- Make and model: Cessna 185D
- Aircraft serial: 1850896
- Engine: Cont IO520D
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bushing
- Condition: Failed
- Location: Connecting Rod
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT CAME IN FOR A 50 HR INSPECTION.  WHEN ENGINE OIL SCREEN WAS PULLED, IT WAS FOUND TO HAVE A LARGE AMOUNT OF METAL IN IT.  UPON INVESTIGATION IT WAS FOUND THAT THE NR 2 CYLINDER CONNECTING ROD BUSHING, PN 530658 WAS SIDINGRATING.  NOTE: AT FIRST OIL CHANGE AFTER ENGINE INSTALLATION, THERE WAS FOUND TO BE A NOTABLE AMOUNT OF METAL.  THIS AT THE TIME WAS THOUGHT TO BE ONLY A LITTLE BEYOND NORMAL FOR A FIRST OIL CHANGE.  AFTER THAT METAL LEVELS WERE NOTED TO GO UP AND DOWN BOTH THROUGH OBSERVATION OF SCREENS AND OIL ANALYSIS.  WE HAD TRIED CHANGING STARTER DRIVES, ANOTHER CYLINDER WITH NO REAL SOLUTIONS.  WITH THIS INCIDENT THE DECISION WAS MADE TO PULL THE ENGINE FROM SERICE AND SEND IT TO O/H FACILITY.
